Louisiana, 2013Tornadoes and Damaging Winds in Louisiana, April 24, 2013
April 24, 2013 · NWS LIX · 17 events in 3 counties and zones
A cold front moved across southeast Louisiana during the morning and early afternoon of the 24th. Scattered strong to severe thunderstorms developed in advance of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $321,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across southeast Louisiana during the morning and early afternoon of the 24th. Scattered strong to severe thunderstorms developed in advance of the front. Numerous reports of wind damage were received, as well as at least 3 tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 5:58 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 24, 5:58 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CDT WED APR 24 2013
.UPDATE...
SINCE LAST DISCUSSION...FRONTAL CONVECTION HAS JUMPED INTO WARM
SECTOR WITH BOWING SEGMENT THAT HAS DISPLAYED STRONG ROTATION AT
TIMES PER KLCH AND KPOE RADARS. THE WORST CELLS ARE MOVING RIGHT
OF THE MEAN FLOW...NEARLY DUE EAST AND WILL BE CROSSING INTO THE
FORECAST AREA AROUND 9 AM. LARGE DEGREE OF INSTABILITY IN WARM
SECTOR DOWNSTREAM OF THE BOW ECHO. UPDATED THE ZONES TO ADD
HEADLINES AND BUMP WEATHER ELEMENTS TO INCLUDE SEVERE THUNDERSTORM
WORDING FOR THIS MORNING.
UPPER AIR BALLOON IS IN FLIGHT AND PRELIMINARY LOOK AT DATA SHOWS
A COUPLE OF WARM NOSES ALOFT THAT WOULD HAVE TO BE OVERCOME FOR
UNINHIBITED LIFT...SO NOT THE STRONGEST CASE FOR THE ONGOING
STORMS TO MAINTAIN THROUGHOUT THE MORNING. THE GREATER THREAT FOR
TORNADOES MAY BE AT THE APEX OF THE BOW AND ANY BREAKING SEGMENTS
SOUTH OF THE APEX TAHT TAKE ON LEWP CHARACTERISTICS. 24/RR
&&
.DECISION SUPPORT...
DSS CODE...UPGRADED TO YELLOW AT 1145Z.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...SLURRY SUPPORT AND SEVERE WEATHER RADAR SURVEILLANCE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 423 AM CDT WED APR 24 2013/
SHORT TERM...
COLD FRONT INDICATED PROMINENTLY WITH SURFACE TEMPERATURE CONTRAST
FROM ROUGHLY JACKSON TN...GREENVILLE MS...MONROE LA...BEAUMONT TX
MOVING EAST AROUND 18 MPH. THIS WILL PLACE PASSAGE AT BATON ROUGE
AND MCCOMB AREAS AROUND 11 AM...NEW ORLEANS AND NORTH SHORE BY 1
PM AND MISSISSIPPI COAST 3 PM. TEMPERATURES LINGERING AROUND 70
OR LOWER 70S AHEAD OF FRONT EXCEPT WHERE VALLEY DRAINAGE HAS KPQL
AREA IN THE LOWER 60S. BEHIND THE FRONT...TEMPS FALL RATHER
QUICKLY INTO THE 50S AND EVEN UPPER 40S IN SHREVEPORT THIS HOUR.
WELL AHEAD OF FRONT...TEMPS SHOULD APPROACH 80 BUT CLOUD COVER MAY
INHIBIT MUCH WARMING CLOSER TO THE FRONT THROUGH MID-MORNING
THOUGH SOME COMPRESSIONAL HEATING MAY OVERCOME CLOUD AFFECTS.
RAINFALL IS ABOUT 95 PERCENT POST-FRONTAL WITH ONLY VERY ISOLATED
LIGHT MARINE LAYER SHOWERS AHEAD OF FRONT IN CENTRAL LA. PRE-
FRONTAL CONVECTION MAY INCREASE SOMEWHAT IN THE MID-MORNING BUT
MAJORITY OF THE RAINFALL...INCLUDING THUNDERSTORMS...SHOULD BE
POST-FRONTAL AS UPPER LEVEL TROUGH IN THE UPPER LATITUDES DRAWS
MOISTURE OVER FRONTAL ZONE FROM WEST GULF MUCH OF THE DAY. AS
UPPER TROUGH RACES INTO EASTERN CANADA...THE LOWER EXTENT OF FRONT
BECOMES ELONGATED WITH SOME SURFACE BRIDGING TO DIMINISH RAINFALL
COVERAGE TONIGHT. INITIALLY COLD AIR MASS APPEARS TO MODERATE
QUICKLY WITH UPPER RIDGING BUILDING OVER THE SURFACE COLD POOL TO
SUCCUMB TO DEEP LAYERED SUBSIDENCE HEADING INTO FRIDAY. WILL SHOW
HIGHER RAIN CHANCES IN SW MS AND TAPER TO ISOLATED OVER THE GULF
WATERS FOR TODAY AND HOLDING THUNDER WORDING TIL THE AFTERNOON
HOURS. 24/RR
LONG TERM...
THE WEEKEND APPEARS TO BE MESSY AND A FORECAST CHALLENGE. WEAK
DIFFUSE FRONTAL ZONE IS LIKELY TO SERVE AS CONVECTIVE FOCUS AND
PERHAPS ENHANCED BY DAILY SEA BREEZES. A VIGOROUS SHORT-WAVE
FEATURE MOVES THROUGH THE MID-MISSISSIPPI VALLEY TO DRAW FLOW OVER
THE WEAK BAROCLINIC ZONE TO PERHAPS ESTABLISH AN MCS SITUATION. A
RATHER ZONAL FLOW OVER THE FRONTAL ZONE CAN BECOME EASILY
PERTURBED BY ANY VORTICITY FEATURE TO MAKE DAILY RAINFALL
FORECASTING DIFFICULT TO TIME OUT. AT THIS TIME...WILL INDICATE
30-40 PERCENT RAIN CHANCES SATURDAY THROUGH MIDDLE OF NEXT WEEK
THOUGH ONE OR TWO DAYS CAN BE MORE PRONOUNCED THAN OTHERS. MODELS
ARE IN CONSENSUS WITH THIS REASONING BUT MESO-SCALE FEATURES CAN
REALLY ADD A DEGREE OF DIFFICULTY SHOULD TRAIN ECHOES BECOME
SITUATED BETWEEN LAKE AND GULF BREEZE BOUNDARIES THIS WEEKEND INTO
EARLY NEXT WEEK. A RATHER SHARP SHORT-WAVE IS INDICATED WITHIN THE
GUIDANCE TO FLUSH THE PATTERN OUT NEXT THURSDAY.
MEANWHILE...TEMPERATURES AND HUMIDITY LEVELS SHOULD REMAIN ABOVE
NORMAL FROM FRIDAY ONWARD. 24/RR
AVIATION...
ANOTHER ROUND OF LOW CEILINGS ACROSS THE FORECAST AREA THIS MORNING
WILL IMPACT TERMINAL OPERATIONS. AN ELEVATED INVERSION...COMBINED
WITH CONTINUED MOISTURE ADVECTION INTO THE REGION HAVE ALLOWED FOR
CEILINGS RANGING BETWEEN 1000 AND 2000 FEET TO DEVELOP.
UNFORTANTELY...THESE LOW CEILINGS WILL PERSIST FOR MUCH OF THE
FORECAST PERIOD AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
THIS FRONT COULD ALSO SPARK OFF SOME CONVECTION THIS AFTERNOON.
CONVECTIVE RISK IS GREATEST AT KGPT...KNEW...KHUM...AND KMSY FROM
AROUND 20-23Z. THE CONVECTION WILL BE ELEVATED...BUT COULD STILL
RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES DUE TO HEAVY RAINFALL.
VISIBILITIES MAY FALL INTO IFR RANGE AT TIMES DUE TO THESE
DOWNPOURS. THE CONVECTIVE THREAT WILL END BY 00Z AT ALL TERMINALS
AS THE FRONT PUSHES OFFSHORE. HOWEVER...LOW CEILINGS OF BETWEEN
1000 AND 2000 FEET WILL PERSIST THROUGH AT LEAST 06Z. SOME
IMPROVEMENT IS EXPECTED BY 12Z AS DRIER AIR FINALLY BEGINS TO ADVECT
INTO THE REGION. 32
MARINE...
SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL BE THE RULE THROUGH THE DAY IN
ADVANCE OF AN APPROACHING COLD FRONT. THIS FRONT WILL SWEEP THROUGH
THE MARINE ZONES THIS EVENING AND TONIGHT. A SHARP WIND SHIFT TO THE
NORTH AND AN INCREASE IN WINDS TO BETWEEN 15 AND 20 KNOTS CAN BE
EXPECTED AS WEAK COLD AIR ADVECTION OVER THE WARMER WATERS ALLOWS
BOUNDARY LAYER WINDS TO MIX DOWN TO THE SURFACE. THESE WINDS WILL
PERSIST INTO THURSDAY BEFORE WEAKENING THURSDAY EVENING. AS THE
SURFACE HIGH SHIFTS EASTWARD AND BECOMES CENTERED OVER THE
CAROLINAS...A MORE EASTERLY WIND WILL DEVELOP ACROSS THE COASTAL
WATERS ON FRIDAY. WINDS WILL CONTINUE TO VEER OVER TIME AS THE HIGH
CONTINUES TO PULL FURTHER EASTWARD THIS WEEKEND AND SHOULD ALSO
WEAKEN TO 10 KNOTS OR LESS. SEAS WILL ALSO IMPROVE FROM 3 TO 5 FEET
TO 2 TO 3 FEET BY THE WEEKEND. 32
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 50 74 49 / 60 20 10 10
BTR 73 53 73 56 / 60 20 10 10
ASD 80 56 75 56 / 60 20 10 10
MSY 79 59 74 60 / 60 20 10 10
GPT 79 56 74 55 / 60 20 10 10
PQL 79 56 74 54 / 60 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 24, 7:06 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 AM CDT WED APR 24 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
806 AM CDT WED APR 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA
THIS MORNING INTO THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD TURN
STRONG TO SEVERE...PRODUCING STRONG DAMAGING WINDS...ISOLATED
TORNADOES...HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THE
SEVERE THREAT WILL BE HIGHEST ALONG AND NORTH OF THE INTERSTATE 12
CORRIDOR INCLUDING METRO BATON ROUGE AND THE NORTHSHORE
COMMUNITIES OF METRO NEW ORLEANS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
TUESDAY. THESE THUNDERSTORMS WILL PRIMARILY OCCUR FROM THE LATE
MORNING HOURS THROUGH THE EVENING HOURS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE POSSIBLE. THE HEAVY RAINFALL COULD LEAD TO
LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE
AREAS.
MINOR FLOODING IS EXPECTED TO DEVELOP ON THURSDAY AT RED RIVER
LANDING NORTH OF BATON ROUGE ON THE MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 6:07 AM CST, 1 hour 36 minutes before
LAZ034-035-046-047-MSZ068-241245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CDT WED APR 24 2013
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON
COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...
AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 30 MILES NORTHWEST OF NEW ROADS TO
56 MILES SOUTHWEST OF NEW ROADS...MOVING NORTHEAST AT 45 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LOTTIE...LETTSWORTH...BATCHELOR...MORGANZA...LIVONIA...FORT ADAMS...
MARINGOUIN...ST. FRANCISVILLE...RAMAH...ERWINVILLE...WAKEFIELD...
SPILLMAN...GROSSE TETE AND WOODVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 7:29 AM CST, 14 minutes before
LAZ040-046-048>050-056>058-072-241430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 AM CDT WED APR 24 2013
...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...
AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DENHAM
SPRINGS TO 6 MILES SOUTHEAST OF JEANERETTE...MOVING EAST AT 35 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR UPDATES OR WARNINGS.
Thunderstorm Wind, Iberville
- When
- April 24, 7:43 AM CST
- Where
- Iberville County, St Gabriel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.250, -91.100
A few small trees were reported blown down in St. Gabriel.
Thunderstorm Wind, Iberville
- When
- April 24, 8:35 AM CST
- Where
- Iberville County, 1 mi N of Plaquemine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.294, -91.230
A tree was blown down on Louisiana Highway 1148 just north of Plaquemine. Event time was estimated based on radar.
Tornado, Iberville
- When
- April 24, 8:55 AM CST to 8:57 AM CST
- Where
- Iberville County, 1.42 mi SSW of Bayou Paul to 1.19 mi S of Bayou Paul
- Rating
- EF0
- Path length
- 0.38 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.301, -91.109
A weak tornado touched down in the Bayou Paul area, just north of St. Gabriel. The short lived tornado crossed over Lawrence Parkway, Beehive Street, and Daisy Avenue, mainly causing tree damage. Five to ten oaks were snapped or uprooted with numerous branches snapped. One storage shed had a roof ripped off. The tornado quickly lifted after crossing Daisy Avenue. Estimated peak wind was 85 mph.
Tornado, Jefferson
- When
- April 24, 10:48 AM CST to 10:50 AM CST
- Where
- Jefferson County, 3.04 mi N of Moisant Arpt to 2.15 mi N of Moisant Arpt
- Rating
- EF1
- Path length
- 0.9 mi
- Path width
- 50 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.044, -90.272
A short lived tornado touched down near the intersection of West Loyola Drive and Joe Yenni Boulevard. The storm moved nearly due south along West Loyola causing minor to moderate roof damage to about a dozen homes. The tornado also downed power lines, knocked over light poles, and ripped large limbs off of several large oak trees. A few of the limbs were upward of 18 inches in diameter. The tornado lifted shortly after crossing the intersection of West Loyola Drive and Vintage Drive. Sporadic straight line wind damage was also found in surrounding areas. Estimated peak wind speed was 90 mph.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:50 AM CST
- Where
- Jefferson County, (Msy)moisant Fld New
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.000, -90.250
Wind gust of 51 knots or 59 mph was measured at New Orleans International Airport.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:50 AM CST
- Where
- Jefferson County, 0.16 mi NNW of Moisant Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 30.002, -90.271
A metal warehouse door was blown in on Piedmont Street.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:50 AM CST
- Where
- Jefferson County, 0.62 mi NW of (Msy)moisant Fld New
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 30.006, -90.258
Five power poles were snapped on Acron Street.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:50 AM CST
- Where
- Jefferson County, 1.03 mi NE of (Msy)moisant Fld New
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 30.011, -90.238
Large limbs greater than 4 inches in diameter were snapped off trees along Idaho Street.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:51 AM CST
- Where
- Jefferson County, 1.12 mi ENE of (Msy)moisant Fld New
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.006, -90.233
Structural damage to new construction at the corner of Veterans Boulevard and Roosevelt Boulevard.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:51 AM CST
- Where
- Jefferson County, 0.77 mi NNE of Kenner
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 29.991, -90.227
A metal frame patio was blown over on North Sibley Street.
Tornado, Jefferson
- When
- April 24, 10:52 AM CST to 10:56 AM CST
- Where
- Jefferson County, 2.69 mi NE of Kenner to 1.02 mi NNW of Southport
- Rating
- EF0
- Path length
- 2.23 mi
- Path width
- 75 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.009, -90.200
A weak tornado touched down near the intersection of Meadowdale Street and Kent Avenue in Metairie, where it downed a large, but rotting, tree onto a parked car. The tornado moved southeastward causing minor roof damage to a few residences as it approached Veterans Boulevard. At the intersection of Transcontinental Drive and Veterans Boulevard, the tornado snapped several small trees and overturned a large truck, with the two occupants suffering minor injuries. The tornado continued to cause minor damage to trees and rooftops as it moved through the Pontchartrain Gardens subdivision. The tornado ripped a metal breezeway awning at a private school before crossing Interstate 10. It continued southeastward tearing large branches from trees and sporadically causing minor roof damage to several homes before lifting near the intersection of North Woodlawn Avenue and West Metairie Drive. Estimated peak wind was 75 mph.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:53 AM CST
- Where
- Jefferson County, 1.13 mi NE of Bridgedale
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 29.983, -90.189
A flagpole was snapped near Transcontinental Drive and West Metairie Avenue.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:56 AM CST
- Where
- Jefferson County, 1 mi SE of Metairie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 29.970, -90.138
Multiple large metal storage shed units blown over.
Thunderstorm Wind, Jefferson
- When
- April 24, 10:58 AM CST
- Where
- Jefferson County, 0.78 mi ESE of Jefferson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.965, -90.138
Metal awnings were torn apart at a car dealership off Jefferson Highway and Brooklyn Avenue.
Thunderstorm Wind, Orleans
- When
- April 24, 10:59 AM CST
- Where
- Orleans County, 0.6 mi SSE of New Orleans
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 29.943, -90.095
A tree was blown down along Washington Avenue between Jeff Davis and Broadway Street.
Thunderstorm Wind, Orleans
- When
- April 24, 11:05 AM CST
- Where
- Orleans County, 1.63 mi SE of New Orleans
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 29.935, -90.079
A power pole was snapped at the intersection of St. Charles and St. Andrew.
Thunderstorm Wind, Orleans
- When
- April 24, 11:10 AM CST
- Where
- Orleans County, New Orleans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.950, -90.100
Structural damage reported in Mid-City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Minnesota, April 24, 2013$500,000 · 1 event
- Hail and Damaging Winds in Virginia, April 24, 2013$33,000 · 55 kt wind · 5 events
- Rip Current in Florida, April 24, 20131 injured · 1 event
- Damaging Winds in Pennsylvania, April 24, 2013$10,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, April 24, 2013$4,000 · 50 kt wind · 4 events
- Damaging Winds in Iowa, April 24, 2013$5,000 · 54 kt wind · 3 events
- Damaging Winds in Tennessee, April 24, 2013$7,000 · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 24, 20131 event
- Damaging Wind in West Virginia, April 24, 2013$1,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446500, 446504, 446499, 446496, 446507, 446545, 446546, 446547, 446544, 446549, 446497, 446550, 446521, 446536, 446551, 446543, 446514.